Pennsylvania, 2005

Lightning Strike in Pennsylvania, August 8, 2005

August 8, 2005 · NWS PHI · 1 event in 1 county or zone

A chimney on a home in North Whitehall Township was struck by lightning. The lightning strike toppled the chimney, which then destroyed the patio.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A chimney on a home in North Whitehall Township was struck by lightning. The lightning strike toppled the chimney, which then destroyed the patio. The damage to a gazebo and patio furniture was due to the mortar and bricks from the toppled chimney.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 8, 10:32 AM EST, 48 minutes earlier.

Area forecast discussion, Aug 8, 10:32 AM EST, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1132 AM EDT MON AUG 8 2005

SECOND UPDATE...
IN VIEW OF SATELLITE IMAGERY SHOWING LOTS OF CLOUDS OVER THE AREA
AND UPSTREAM, IT WAS DECIDED TO SAY LIMITED SUNSHINE FOR THE AREA
FOR THE AFTERNOON. REGARDING THE ONGOING CONVECTION OVER THE
NORTHERN ZONES, IT IS BELIEVED THAT THIS SHOULD CONTINUE MOVING
NORTH IN CONCERT WITH THE UPPER LEVEL LOBE OF VORTICITY THAT GETS
PUSHED NORTH DURING THE DAY AS DEPICTED ON THE GFS, AND EITHER MOVE
NORTH OF OUR AREA OR TEND TO DIMINISH. SO, WE WILL KEEP HIGH CHANCE
POPS FOR THE NORTHERN ZONES AND SLIGHTLY LOWER CHANCE POPS SOUTH, AS
A FOLLOW-ON AREA OF VORTICITY COULD SPAWN ADDITIONAL SCATTERED
ACTIVITY LATER THIS AFTERNOON.

REGARDING HIGH TEMPERATURES, WITH LOTS OF CLOUDS AROUND, ESPECIALLY
NORTH EARLY IN THE AFTERNOON WITH THE CURRENT CONVECTION, WE
EXTENDED THE RANGE OF TEMPERATURES TO THE LOWER SIDE BY ABOUT A
CATEGORY OR SO.

AFTER THE CONVECTION SUBSIDES, AND THE ASSOCIATED MESOLOW OVER THE
WEST CENTRAL ZONES DISSIPATES, IT IS EXPECTED THAT THE WINDS WILL
AGAIN TAKE ON A SOUTHERLY DIRECTION.

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

THE PREVIOUS DISCUSSIONS ARE BELOW.

&&

FIRST UPDATE...
SENT OVER SOME UPDATED ZONE FORECASTS TO ACCOUNT FOR THUNDERSTORM
ACTIVITY IN CENTRAL NJ.

&&

.OVERVIEW...
A VERY ANNOYING WX PAT TO PERSIST THIS WEEK AS THERE ARE PCPN CHCS
OVER THE NEXT SVRL DAYS. FOR BETTER OR WORSE AFT CHASING THE
SHRTWVS INVOLVE WITH OUR WX...WE WILL AT LEAST RANK THE THREE DAYS
(WILL BE REFLECTED IN THE POPS) WITH THE GREATEST AND MOST WDSPRD
PCPN CHCS 1) WED, 2) TDY AND 3) TUE. NOT THAT IT WAS PERFECT...BUT
WE PREFER THE NAM OVR THE GFS BECAUSE OF THE WAY IT HANDLED YDA/S
MINI MCS OVR DELMARVA...THE BETTER LOCN OF THE SHRT WV E OF THE
BAHAMAS AND OVR KY AND THE NWD BIAS THE GFS HAS HAD THE LAST TWO
NGTS WITH ITS QPF. WE WILL HAVE TO FINE TUNE SOME OF THE NAM/S
ECCENTRICITIES...BUT OVERALL LIKE ITS EMPHASIS OF GREATEST CHCS TDY
AND TUE IN OUR WRN ZONES AND THE LACK OF THE NOCTURNAL BULLSEYE  OVR
DELMARVA TNGT SINCE THE OVRNGT PCPN THE LAST TWO NGTS HAS BEEN
UNDERWHELMING. IN THE LONGER RNG...THERE HAS BEEN A RATHER LARGE EWD
SHIFT IN THE CLSD LOW OVR CANADA. THIS IN TURN NOW BRINGS A CFP THU
AFTN. THE CAN GGEM ALSO HAS THIS. THERE MAY HAVE TO BE SOME
REVISIONS TO THE EXTDD LATER TDY...BUT FOR NOW WOULD LIKE TO SEE A
SOUNDING RUN TO SOUNDING RUN CONT B4 MAKING LARGE SCALE CHGS.

&&

.SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...
WE ARE FLWG THE SHRT WV IN KY AS THE KEY TO WHERE TO EMPHASIZE THE
GREATER PCPN CHCS TDY IN OUR CWA (NW) SINCE THIS FEAT HAS THE MOST
ONGOING SHRAS WITH IT. THIS WOULD RIDE INTO OUR NWRN ZNS TAFTN. WE
STILL HAVE ISSUES AS TO HOW MUCH SUNSHINE WE WILL GET AND THE NAM
WHICH BOOSTS CAPES TO 2500J/LI/S DOWN TO -7 AND TTS TO NEAR 50 DOES
IT BY BOOSTING THE DEWPTS INTO THE MID 70S IN THE SUSQ VLY. UNLIKE
YDA...THE OLD FNTL BNDRY WHICH HELPED INIT THE TSRAS OVR DELMARVA
HAS WASHED AWAY. DELAMRVA MIGHT ONCE AGN POP SOME TSRAS BECAUSE OF
DAYTIME HEATING...BUT NOT AS ORGANIZED AS YDA. FLOW BLO H7 RMNS
QUITE FEEBLE WITH PCPN H20 EVEN BY CONSERVATIVE ESTIMATES ABT 1.5.
THERE COULD VERY WELL BE SOME HVY DOWNPOURS. THE LAST THOUGHT WILL
BE AIDED BY RMNG PRESENCE OF ENTR RGN OF H2.5 JET ALF. FULL SUN
MACROS SUGG MAX TEMPS COULD REACH 90 WITH SUNSHINE...SO WE WILL BE
SIDING WITH THE HIER GUID DATASETS AND PSBLY BOOSTING THEM EVEN A
DEG OR TWO. POPWISE THE 3HRLY POP VALUES LOOK BETTER THAN THE
OVERALL 12HR MOS GUID BY EITHER MDL.

WILL FLW THE DIURNAL TREND THE LAST TWO NGTS WITH THIS SYS AND
SIMMER PCPN CHCS DOWN AS TNGT CONTS. WE ARE NOT FLWG THE GFS SOLN
WHICH WOULD ENHANCE PCPN CHCS SRN ZNS. THE GFS COOLS THE H8 TEMPS
BLO ANY NEARBY 00Z SOUNDGS WHICH IN TURN INCRS THE WAA TNGT (NAM IS
NEUT) AND IT DOESN/T TAKE MUCH OF A SHRT WV OR WAA TO POP THUNDER IN
THIS MOIST AIR MASS. UNFORTUNATELY HPC STUDIES FIND THESE GRIDSCALE
FEEDBACK SHRT WVS HAVE A 50/50 CHC OF OCRG. THEY LOOK FOR CONT WHICH
IN THE CASE OF THE 18Z AND 00Z GFS ARE A TOTAL FLIP-FLOP. AS AN
ASIDE THE UKMET DOES NOT SHOW ANY WAA OVRNGT. THINK THE BEST COURSE
FOR MINS BASED ON SURROUNDING DEWS IS TO GO BTWN THE TWO DATASETS.

TUE MIGHT BE THE LEAST OF THE THREE EVIL (DAYS) AS MORE OF THE SHRT
WV ENERGY IS EXPECTED TO BE NE OF US AND ALL THE MDLS SEEM TO BE
WAITING FOR MORE OF THE DEEP GULF MSTR TO ARRIVE TUE NGT OR WED.
THERE ARE DIFS TOO AS TO WHAT IS TO COME OF THAT BAHAMIAN SHRT WV AS
IT IS STILL MOVG TWD THE CST AND WHETHER OR NOT IT WILL AFFECT OUR
WX. THERE WOULD BE SFCNT SHRTWVS TO TAKE ITS PLACE EVEN IF IT RMNS
OFSHR. UNTIL THEN THE GREATEST SFC BASED AND INSTAB ALF AS WELL AS
THE JET POSN SUPPORTS THE HIEST POPS AGAIN IN THE WRN PART OF OUR
CWA. LLVL THICK VALUES SIDE WITH LEANING TWD THE WRMR NAM MOS FOR
MAX TEMPS. GETTING AS FAR AWAY AS TUE NGT TO TIME THE SHRT WVS AND
OFSHR INTERACTION BCM NEARLY IMPOSSIBLE. THE CAN GEM GOES AS FAR AS
TO DVLP A LO PRES ALG THE CAROLINA CST. TIMING DIFS OCR AS TO
WHETHER THE ENHANCED PCPN CHCS CONT THRU THE NGT. ATTM WE MAY BE
WRONG GIVEN THE TRENDS...BUT WILL NOT LWR POPS AS MUCH IN 2ND HALF
OF TUE NGT AS WE DID TNGT.

&&

.LONG TERM (WEDNESDAY THROUGH SUNDAY)...
DEEP GULF AND/OR BAHAMIAN MSTR ARRIVES BY WED AND WE WILL CARRY THE
HIEST AND MOST WDPSRD POPS FOR THIS FCST PERIOD. LATEST GFS AND CAN
GGEM NOW DROP CDFNT THRU OUR CWA LATE THU B4 RETREATING NWD AT THE
END OF THE WEEK. THIS IS A BIG AND WOULD BE A BRIEF PLEASANT CHG IF
TRUE. BUT WE WILL WAIT AND SEE IF THERE IS MORE RUN TO RUN CONT B4
MAKING ANY BIG CHGS. THE 12Z ECMWF BROUGHT THE FNT INTO OUR CWA B4
QUICKLY RETREATING IT NWD WITH LESS OF A REFRESHING BREAK. GOING
BEYOND SUNDAY THE GFS THEN BUILDS THE H5 RDG TWD US AGN WITH THE
PROMISE OF WELL INTO THE 90S TEMPS IF IT COMES CLOSE.
&&

.AVIATION...
THE STLT IMAGERY EARLY THIS AM SHOWS WIDESPRD MID/HI CLD COVER OVER
THE AREA...ALTHO TOO HIGH FOR MOST SFC OBS. SOME FOG HAS ALSO FORMED
BUT IS GENLY LIGHT AT THE TAF SITES...EXCEPT MIV. CLOUD COVER SHOULD
KEEP FOG FROM BECMG REALLY DENSE.

CONDS TODAY SHOULD BE FAIRLY SIMILAR TO YDA WITH SOME SCT SHRA/TSRA
ACTVTY DVLPG...MAINLY THIS AFTN. OTHER THAN IN PRECIP...CONDS SHOULD
BE MAINLY VFR WITH LIGHT S TO SW WINDS. MID TO HIGH CLDS ARE LIKELY
TO PERSIST.

&&

.MARINE...

CONDITIONS ARE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH THE PERIOD...WITH A BROAD SOUTHERLY FLOW AND
BERMUDA HIGH PRESSURE REGIME. LATEST GFS MODEL RUN INDCS A COLD
FRONTAL PASSAGE BY FRI WITH WINDS SHFTG AROUND TO THE N AND NE. IF
SO...THIS WOULD BUILD THE SEAS SMWHAT...BUT STILL MAINLY BELOW SCA
CONDS.

&&

.HYDROLOGY...
THREAT FOR HVY DOWNPOURS WILL EXIST THRU AT LEAST THU WITH THIS FCST.
THERE WERE ISOLD AMTS EXCEEDING 3 INCHES YDA AND WOULD NOT BE
SURPRISED TO SEE THE SAME TDY AND TUE. WED/THU MAY HAVE MORE WDPSRD
HVYR PCPN EVENTS...BUT SO FAR THE FLASHIER CTYS OF OUR CWA HAVE BEEN
AVOIDING THE HVYR RAIN. WE CONT WITH FFG VALUES PRETTY HIGH...BUT
WILL HAVE TO BE SEEN AS THE WEEK PROGRESSES.

&&

.MISCELLANEOUS...
THE GET UP AND GO THAT HAS GONE UP AND WENT RECENTLY IN THE TROPICS
MAY BE PARTIALLY TIED TO THE CUR POS PHASE OF THE MADDEN-JULIAN
OSCILLATION INDEX IN THE ATLC. CPC HAS SOME GREAT LINKS AND
TUTORIALS ON THIS PHENOMENON. THIS MAY SOUND LIKE A NO BRAINER AS WE
ARE GETTING CLSR TO THE PEAK OF THE HURRICANE SEASON. THE REL STG
NEG MJO PHASE CUR CENTERED AROUND THE DATELINE WILL BE MOVG INTO THE
ATLC OVR THE NXT COUPLE OF WEEKS. THIS FEAT HAS BEEN LINKED TO
INCREASING THE CHCS FOR TROPICAL DVLPMNT. LATEST CDC ANLYS SHOWING
THE ATLC ITCZ ZONE OCEAN TEMP ANOMALIES RMN FROM +0.5 TO +2.0C WRMR
THAN NML.

&&

OVERVIEW/SHORT/LONG TERM...TFG
AVIATION/MARINE...AMC
HYDROLOGY/MISCELLANEOUS...TFG
UPDATES.../
Hazardous weather outlook, Aug 8, 3:18 AM EST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
418 AM EDT MON AUG 8 2005

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-
012>027-PAZ054-055-060>062-067>071-091000-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM...
CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY...
PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON
418 AM EDT MON AUG 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW
JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...

SOME THUNDERSTORMS LATER TODAY AND THIS EVENING WILL PRODUCE SOME
LOCALLY TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...

THE THREAT FOR AT LEAST SOME LOCALIZED HEAVY RAIN WITH THE
THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY. NO ADDITIONAL HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 8, 6:33 AM EST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
733 AM EDT MON AUG 8 2005

NJZ013>015-018>020-022-025>027-PAZ069-081300-
ATLANTIC NJ-BUCKS PA-CAMDEN NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-
EASTERN MONMOUTH NJ-MERCER NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ATLANTIC CITY...CAMDEN AND TRENTON
733 AM EDT MON AUG 8 2005

...THUNDERSTORMS EARLY THIS MORNING...

THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF SOUTHERN NEW JERSEY
AND LOWER BUCKS COUNTY IN PENNSYLVANIA EARLY THIS MORNING.  THE
THUNDERSTORMS ARE ACCOMPANIED BY HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING.

THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND IN AREAS
OF POOR DRAINAGE.  DO NOT DRIVE THROUGH FLOOD WATERS. THE WATER MAY
BE DEEPER THAN YOU THINK IT IS.

IF YOU WILL BE DRIVING THIS MORNING THE DOWNPOURS WILL REDUCE YOUR
VISIBILITY.  BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE
AND THE ONE AHEAD OF YOU.

THERE HAVE BEEN NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES WITH THIS
MORNINGS THUNDERSTORMS.  IF POSSIBLE, REMAIN INDOORS UNTIL THE
THUNDERSTORMS HAVE PASSED YOUR LOCATION.

IOVINO
Special weather statement, Aug 8, 7:40 AM EST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
840 AM EDT MON AUG 8 2005

NJZ009-010-012>015-018>020-026-027-PAZ069-081400-
BUCKS PA-CAMDEN NJ-COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-HUNTERDON NJ-
MERCER NJ-MIDDLESEX NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...CAMDEN...NEW BRUNSWICK...
PERTH AMBOY AND TRENTON
840 AM EDT MON AUG 8 2005

...THUNDERSTORMS THIS MORNING...

THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF CENTRAL AND SOUTHERN
NEW JERSEY AND PARTS OF BUCKS COUNTY IN PENNSYLVANIA THIS MORNING.
THE THUNDERSTORMS ARE ACCOMPANIED BY HEAVY RAIN AND FREQUENT CLOUD
TO GROUND LIGHTNING.

THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND IN AREAS
OF POOR DRAINAGE.  DO NOT DRIVE THROUGH FLOOD WATERS.  THE WATER MAY
BE DEEPER THAN YOU THINK IT IS.

IF YOU WILL BE DRIVING THIS MORNING THE DOWNPOURS WILL REDUCE YOUR
VISIBILITY.  BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE
AND THE ONE AHEAD OF YOU.

THERE HAVE BEEN NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES WITH THIS
MORNINGS THUNDERSTORMS.  IF POSSIBLE, REMAIN INDOORS UNTIL THE
THUNDERSTORMS HAVE PASSED YOUR LOCATION.

IOVINO
Local storm report, Aug 8, 7:49 AM EST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
849 AM EDT MON AUG 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     FLASH FLOOD      MEDFORD LAKES           39.86N 74.81W
08/08/2005                   BURLINGTON         NJ   BROADCAST MEDIA

            RADIO STATION RECEIVING REPORTS OF FLOODING

0844 AM     HEAVY RAIN       BURLINGTON              40.08N 74.85W
08/08/2005  2.78 INCH        BURLINGTON         NJ   NWS EMPLOYEE

&&

WN
Special weather statement, Aug 8, 8:40 AM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
940 AM EDT MON AUG 8 2005

NJZ009-010-012-015-PAZ069-081500-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-SOMERSET NJ-
INCLUDING THE CITIES OF...NEW BRUNSWICK...PERTH AMBOY AND TRENTON
940 AM EDT MON AUG 8 2005

...THUNDERSTORMS THIS MORNING...

THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF CENTRAL NEW JERSEY
AND PARTS OF BUCKS COUNTY IN PENNSYLVANIA THIS MORNING.  THE
THUNDERSTORMS ARE ACCOMPANIED BY HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING.

THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND IN AREAS
OF POOR DRAINAGE.  DO NOT DRIVE THROUGH FLOOD WATERS.  THE WATER MAY
BE DEEPER THAN YOU THINK IT IS.

IF YOU WILL BE DRIVING THIS MORNING THE DOWNPOURS WILL REDUCE YOUR
VISIBILITY.  BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE
AND THE ONE AHEAD OF YOU.

THERE HAVE BEEN NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES WITH THIS
MORNINGS THUNDERSTORMS.  IF POSSIBLE, REMAIN INDOORS UNTIL THE
THUNDERSTORMS HAVE PASSED YOUR LOCATION.

IOVINO
Special weather statement, Aug 8, 9:38 AM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1038 AM EDT MON AUG 8 2005

NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-081800-
BERKS PA-BUCKS PA-CARBON PA-CHESTER PA-HUNTERDON NJ-LEHIGH PA-
MERCER NJ-MIDDLESEX NJ-MONROE PA-MONTGOMERY PA-MORRIS NJ-
NORTHAMPTON PA-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
INCLUDING THE CITIES OF...ALLENTOWN...BETHLEHEM...NEW BRUNSWICK...
PERTH AMBOY...READING AND TRENTON
1038 AM EDT MON AUG 8 2005

...THUNDERSTORMS WITH HEAVY RAIN...

THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF EASTERN PENNSYLVANIA
AND NORTHWESTERN AND CENTRAL NEW JERSEY DURING THE REMAINDER OF THIS
MORNING AND INTO THIS AFTERNOON.  THE THUNDERSTORMS ARE ACCOMPANIED
BY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.  SOME
LOCATIONS HAVE RECEIVED TWO AND A HALF TO THREE INCHES OF RAIN IN
ABOUT AN HOUR.

THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND IN AREAS
OF POOR DRAINAGE.  DO NOT DRIVE THROUGH FLOOD WATERS.  THE WATER MAY
BE DEEPER THAN YOU THINK IT IS.

IF YOU WILL BE DRIVING THIS MORNING THE DOWNPOURS WILL REDUCE YOUR
VISIBILITY.  BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE
AND THE ONE AHEAD OF YOU.

THERE HAVE BEEN NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES WITH THIS
MORNINGS THUNDERSTORMS.  IF POSSIBLE, REMAIN INDOORS UNTIL THE
THUNDERSTORMS HAVE PASSED YOUR LOCATION.

IOVINO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Lehigh

When
August 8, 11:20 AM EST
Where
Lehigh County, Neffs
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473249.